Wesleyan: 11 students hospitalized with drug symptoms

MIDDLETOWN, Conn. (AP) - Wesleyan University says at least 11 students have been hospitalized with symptoms of overdoses on the drug known as "Molly."

Dean Michael Whaley, vice president of student affairs, said in a letter to the campus that one of the students, a sophomore, was in critical condition at Middlesex Hospital on Sunday. That evening, Middlesex police said two patients at Hartford Hospital had been elevated to critical condition, and two were in serious condition.

The university says it's aware of 11 students being treated for overdose symptoms consistent with the use of Molly, a stimulant psychoactive drug also known as methylone. No other information about their conditions was released.

Whaley said university police and residence officials are investigating, along with Middlesex police. He asked students to check on their friends.

Read Full Story

Sign up for Breaking News by AOL to get the latest breaking news alerts and updates delivered straight to your inbox.

Subscribe to our other newsletters

Emails may offer personalized content or ads. Learn more. You may unsubscribe any time.